MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7309
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 05/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that she obtained blood glucose readings of 346 mg/dl at 9:08 a.M.And 188 mg/dl at 11:16 a.M.With the contour next link 2.4 meter.The customer took insulin based on the high readings.The customer then ate candy to manage the blood glucose levels and passed out.The customer stated that when she woke up her blood glucose levels were normal.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The test strips associated with the event expired in (b)(6) 2021.The patient/family was the initial reporter, so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that she obtained blood glucose readings of 346 mg/dl at 9:08 a.M.And 188 mg/dl at 11:16 a.M.With the contour next link 2.4 meter.The customer took insulin based on the high readings.The customer then ate candy to manage the blood glucose levels and passed out.The customer's husband assisted her while she was passed out.After regaining consciousness, she went to sleep and when she woke up her blood glucose levels were normal.
 
Additional Manufacturer Narrative
Based on the event clarification received during the follow-up, section b5 has been updated.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key14602888
Report Number1810909-2022-00101
Device Sequence Number17684450
Product Code NBW
UDI-Device Identifier10301937309509
UDI-Public10301937309509
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/30/2021
Device Model Number7309
Device Catalogue Number7309
Device Lot Number9JPEG13B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale